Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

What causes increased SGOT and SGPT?

DOCTOR OF THE MONTH - Apr 2014
Apr 2014
User rating for this question
Very Good
Answered by

Radiologist
Practicing since : 2004
Answered : 6440 Questions
Question
Please advise on these blood labs , high liver enzymes?? Why had a sonogram abdominal itvwas negative , not gallbladder .. And also lymphocyte
Posted Tue, 21 Jan 2014 in Liver and Gall Bladder
 
 
Answered by Dr. Indu Kumar 2 hours later
Brief Answer: You can take tablet Ursodeoxycholic acid 300mg BD. Detailed Answer: Hello XXXXXXX Thanks for writing to XXXXXXX You have increased SGOT & SGPT. Alkaline phosphatase is towards upper limit.Other parameters of LFT are normal. SGPT is specific for liver injury. Increased value may be due to many reasons.It is important to know past history of any illness,alcohol history etc. It is good that Ultrasonography of abdomen is normal. You need few more investigations like routine hemogram,Lipid profile,RBS,RFT,Urine RE/ME,Viral markers,Prothrombin time. You can take tablet Ursodeoxycholic acid 300mg twice daily for three months.Further requirement of drug depends upon follow up LFT reports. Ursodeoxycholic acid tablets helps in regeneration of damaged liver cells. If there is any problem then you should consult Gastroenterologist. Get well soon. Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: What causes increased SGOT and SGPT? 51 minutes later
This lab was done last week
 
 
Answered by Dr. Indu Kumar 12 minutes later
Brief Answer: Now you are perfectly alright. Detailed Answer: Hello XXXXXXX Thanks for writing back Now you are perfectly alright.Lab findings are within normal limit.SGOT is nonspecific and it is towards upper limit.No need to worry. Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: What causes increased SGOT and SGPT? 11 minutes later
Ok sorry just spoke labs and ask for blod work done on 12/24 and 12/29 and today .. The enzmyes panel has gone up alot .. I showed you the 12/24 so compare 12/24 sgot 40 12/29 49 today 79 ??? SGPT for 12/24 56. 12/29 63 today 90 ??? What does this mean ? I never drink alcholol , i hsve been taken advil 4 pills a day for 4 days for headache, i was on estrogen for 20 days and that ended 12/20 . I never had these results . Do i have liver disease suddenly ? Had work up blood work done about 2 months ago and the labs were fine . Sonogram normal. Please advise
 
 
Answered by Dr. Indu Kumar 8 hours later
Brief Answer: Past medical history is important to know. Detailed Answer: Hello XXXXXXX Thanks for writing back It is important to know past medical history and why did you went to your doctor. Liver may be involved due to same infection that caused increase in lymphocytes.Liver is involved in many diseases. This is temporary phase and it will resolve with time. You should take tablet Ursodeoxycholic acid 300mg twice daily as advised earlier. Get well soon. Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor